The Journal of Geometric Analysis

, Volume 29, Issue 1, pp 316–327 | Cite as

An Extension Result for Maps Admitting an Algebraic Addition Theorem

  • E. BaroEmail author
  • J. de Vicente
  • M. Otero


We prove that if an analytic map \(f:U\rightarrow \mathbb {C}^n\), where \(U\subset \mathbb {C}^n\) is an open neighborhood of the origin, admits an algebraic addition theorem, then there exists a meromorphic map \(g:\mathbb {C}^n\dasharrow \mathbb {C}^n\) admitting an algebraic addition theorem such that each coordinate function of f is algebraic over \(\mathbb {C}(g)\) on U (this was proved by Weierstrass for \(n=1\)). Furthermore, g admits a rational addition theorem.


Algebraic addition theorem Rational addition theorem Nash groups 

Mathematics Subject Classification

32A20 33E05 14P20 



J. de Vicente thanks E. Pantelis for the support to attend “Summer School in Tame Geometry,” Konstanz, July 18–23, 2016, where the results of this paper were presented. The authors also would like to thank José F. Fernando for helpful suggestions on an earlier version of this paper, Mark Villarino for his comments, and the referee for letting us know about the Refs. [11] and [5]. All the authors were supported by Spanish MTM2014-55565 and MTM2017-82105-P. The second author was also supported by a Grant of the International Program of Excellence in Mathematics at Universidad Autónoma de Madrid.


  1. 1.
    Abe, Y.: A statement of Weierstrass on meromorphic functions which admit an algebraic addition theorem. J. Math. Soc. Jpn. 57(3), 709–723, 07 (2005)MathSciNetCrossRefzbMATHGoogle Scholar
  2. 2.
    Abe, Y.: Explicit representation of degenerate abelian functions and related topics. FJMS 70(2), 321–336, 11 (2012)MathSciNetzbMATHGoogle Scholar
  3. 3.
    Baro, E., Vicente, J. de., Otero, M.: Locally \(\mathbb{C}\)-Nash groups (2017). arXiv:1707.08171
  4. 4.
    Baro, E., Vicente, J. de., Otero, M.: Two-dimensional abelian locally \(\mathbb{K}\)-Nash groups (2017). arXiv:1711.00806
  5. 5.
    Belavin, A .A., Drinfel’d, V .G.: Solutions of the classical Yang-Baxter equation for simple Lie algebras. Funktsional. Anal. i Prilozhen 16(3), 1–29, 96 (1982)MathSciNetGoogle Scholar
  6. 6.
    Bochner, S.: On the addition theorem for multiply periodic functions. Proc. Am. Math. Soc. 3(1), 99–106 (1952)MathSciNetCrossRefzbMATHGoogle Scholar
  7. 7.
    Bochner, S., Martin, W.T.: Several Complex Variables. Princeton Mathematical Series, vol. 10. Princeton University Press, Princeton, NJ (1948)zbMATHGoogle Scholar
  8. 8.
    Gunning, R.C., Rossi, H.: Analytic Functions of Several Complex Variables. Prentice-Hall Inc, Englewood Cliffs, NJ (1965)zbMATHGoogle Scholar
  9. 9.
    Hancock, H.: Lectures on the Theory of Elliptic Functions. Wiley, New York (1910)zbMATHGoogle Scholar
  10. 10.
    Madden, J.J., Stanton, C.M.: One-dimensional Nash groups. Pac. J. Math. 154(2), 331–344 (1992)MathSciNetCrossRefzbMATHGoogle Scholar
  11. 11.
    Myrberg, P.J.: Über systeme analytischer funktionen welche ein additions-theorem besitzen. Preisschriften gekrönt und heraussgegeben von der fürstlich Jablonowskischen Gesellschaft zu Leipzig, Teubner, Leipzig (1922)CrossRefzbMATHGoogle Scholar
  12. 12.
    Painlevé, P.: Leçons, sur la théorie analytique des équations différentielles: professées à Stockholm (septembre, octobre, novembre 1895) sur l’invitation de S. M. le roi de Suède et de Norwège. vol. 11, no. 4. A. Hermann, (1894)Google Scholar
  13. 13.
    Painlevé, P.: Sur les fonctions qui admettent un théorème d’addition. Acta Math. 27(1), 1–54 (1903)MathSciNetCrossRefzbMATHGoogle Scholar
  14. 14.
    Phragmen, E.: Sur un théorème concernant les fonctions elliptiques. Acta Math. 7(1), 33–42 (1885)MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Ruiz, J.M.: The Basic Theory of Power Series. Advanced Lectures in Mathematics. Friedrich Vieweg und Sohn, Braunschweig (1993)CrossRefGoogle Scholar
  16. 16.
    Severi, F.: Funzioni quasi abeliane. Pontificiae Academiae Scientiarum scripta varia. Pontificia Accademia delle scienze, Pontificia Accademia delle Scienze Città del Vaticano (1961)Google Scholar
  17. 17.
    Shiota, M.: Nash functions and manifolds. In: Lectures in Real Geometry (Madrid, 1994), vol. 23 of de Gruyter Exp. Math., pp. 69–112. de Gruyter, Berlin (1996)Google Scholar
  18. 18.
    Villarino, M.B.: Algebraic additions theorems (1998). arXiv:1212.6471v2
  19. 19.
    Weierstrass, K.: Formeln und Lehrsätze zum Gebrauche der elliptischen Functionen. Nach Vorlesungen und Aufzeichnungen des Herrn Professor K. Weierstrass. Bearbeitet und herausgegeben von H.A.Schwarz. Verlag von Julius Springer, Berlin, (1893)Google Scholar

Copyright information

© Mathematica Josephina, Inc. 2018

Authors and Affiliations

  1. 1.Departamento de Álgebra, Facultad de Ciencias MatemáticasUniversidad Complutense de MadridMadridSpain
  2. 2.Departamento de MatemáticasUniversidad Autónoma de MadridMadridSpain

Personalised recommendations